Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 14, 2025, 6:57 AM CDT for Butler County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2025, 6:57 AM CDT (11:57 UTC)
- Expired
- Jun 14, 2025, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Butler County, KS
The radar
The Wichita radar (KICT), 38 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:19 AM CDT | FLOOD | Benton, KS | Street flooding reported in Benton. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 12.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
274
WGUS53 KICT 141157
FFWICT
KSC015-141600-
/O.NEW.KICT.FF.W.0007.250614T1157Z-250614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
657 AM CDT Sat Jun 14 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Southwestern Butler County in south central Kansas...
* Until 1100 AM CDT.
* At 657 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Andover, Augusta, Douglass, Towanda, Benton, Santa Fe Lake and
Augusta Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3790 9698 3751 9682 3750 9708 3768 9715
3789 9715
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Baerg3 follow-up statements
165
WGUS73 KICT 141322
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
822 AM CDT Sat Jun 14 2025
KSC015-141600-
/O.CON.KICT.FF.W.0007.000000T0000Z-250614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
822 AM CDT Sat Jun 14 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING FOR SOUTHWESTERN BUTLER COUNTY...
At 822 AM CDT, emergency management reported street flooding in
Benton. Between 2 and 4 inches of rain have fallen. Additional
rainfall amounts of 1 to 2 inches are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Andover, Augusta, Douglass, Towanda, Benton, Santa Fe Lake and
Augusta Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3790 9698 3751 9682 3750 9708 3768 9715
3789 9715
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Davis506
WGUS73 KICT 141525
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
1025 AM CDT Sat Jun 14 2025
KSC015-141600-
/O.CON.KICT.FF.W.0007.000000T0000Z-250614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
1025 AM CDT Sat Jun 14 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING FOR SOUTHWESTERN BUTLER COUNTY...
At 1025 AM CDT, emergency management reported street flooding in
Benton. Between 2 and 4 inches of rain have fallen. Additional
rainfall amounts up to a quarter of an inch is possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Andover, Augusta, Benton, Augusta Municipal Airport and Santa Fe
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3756 9710 3768 9715 3780 9715 3781 9704
3771 9699 3760 9691
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
WI614
WGUS73 KICT 141556
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
1056 AM CDT Sat Jun 14 2025
KSC015-141606-
/O.EXP.KICT.FF.W.0007.000000T0000Z-250614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
1056 AM CDT Sat Jun 14 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 11 AM CDT THIS MORNING FOR
SOUTHWESTERN BUTLER COUNTY AND BE REPLACED BY A FLOOD WARNING...
Please continue to heed remaining road closures.
&&
LAT...LON 3756 9710 3768 9715 3780 9715 3781 9704
3771 9699 3760 9691
$$
WIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 6:24 AM CDT, 33 minutes earlier. Its key messages:
- Storms likely this morning, especially across south-central KS -- some may become severe with wind gusts near 60 mph and heavy rain
- Additional storms are possible tonight although tremendous uncertainty remains
- Storm chances, especially at nighttime, continue into next week with the best chances late Tuesday into Wednesday morning
Area forecast discussion, Jun 14, 6:24 AM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Wichita KS 624 AM CDT Sat Jun 14 2025 .KEY MESSAGES... - Storms likely this morning, especially across south-central KS -- some may become severe with wind gusts near 60 mph and heavy rain - Additional storms are possible tonight although tremendous uncertainty remains - Storm chances, especially at nighttime, continue into next week with the best chances late Tuesday into Wednesday morning && .DISCUSSION... Issued at 223 AM CDT Sat Jun 14 2025 As of 2 AM Saturday morning, broad quasi-zonal midlevel flow remains across the Plains with the remnant low across the mid-MS valley. At the surface, an ill-defined surface pattern is in place with a weak frontal zone stretching from northeast CO through eastern NE. A second boundary extends down the foothills of the Rockies into eastern NM. A pseudo-warm front extends from southwest KS into central OK. A plume of rich moisture continues to advect northward into southern KS with dew points in the low to mid 70s. Three areas of convection may impact the forecast area later this morning. The first is located across northwest KS and attached to the weak front from northeast CO into NE. A subtle shortwave trough axis appears to be providing maintenance for this cluster at this point. A second area is located across west-central KS and developed along the N/S boundary. The third and final area is WAA driven convective development from west- central KS into portions of south-central KS. The 00Z HREF seems to have a good handle on the evolution of these 3 convective areas. The west-central KS cluster will continue to progress eastward with scattered development on the nose of the 850 mb jet. As we approach 7 AM, these two areas of convection may merge and develop a more-estabilshed cold pool and move southeast. An overall weakly sheared environment (20-25 kt) will preclude a more- significant severe weather event. That being said, daily max PWs (1.8-1.9") and DCAPE values exceeding 1000 J/kg will support damaging winds near 60 mph and very heavy rainfall. The most likely zone for receiving damaging wind gusts near 60 mph extends south of a line from Russell to McPherson to Eureka. This convection will likely exit the area into OK by early afternoon. Residual cloud debris will likely hold temperatures in the low to mid 80s. The midlevel ridge axis will remain across the southwest US tonight through Monday with perturbations rounding the ridge and ejecting into the Plains. There remains a signal for afternoon storm development across the High Plains Saturday afternoon with upscale growth and an MCS moving across a portion of the region tonight into Sunday morning. Given the widespread convection expected through at least midday, the overnight MCS may remain north of I-70. Short range trends will need to be monitored throughout the day to reevaluate this potential. These challenging forecast scenarios with WAA driven convection will continue into early next week before a more-synopically driven MCS progresses across the area late Tuesday into Wednesday. The midlevel trough responsible for this MCS will move east of the area by midweek with increasing midlevel heights thereafter. This should support a drier and warmer pattern for the latter half of next week. && .AVIATION /12Z TAFS THROUGH 12Z SUNDAY/... Issued at 621 AM CDT Sat Jun 14 2025 A complex of thunderstorms will impact all central and south central KS sites this morning. A bowing segment may yield gusty winds in excess of 30 kt at HUT and ICT. Introduced a TEMPO group at HUT and ICT for these stronger winds and reduced VSBY due to heavy rain. Maintained a PROB30 at CNU as confidence remains low of impacts there. Additional showers and storms are possible tonight but confidence is much too low for introduction at this time. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...BRF AVIATION...BRF
Hazardous weather outlook, Jun 14, 2:33 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 233 AM CDT Sat Jun 14 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-150745- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 233 AM CDT Sat Jun 14 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this morning, mainly south of a line from Russell to McPherson to Eureka. The strongest storms will be capable of wind gusts near 60 mph and heavy rainfall. Additional storms are possible tonight but considerable uncertainty remains with storm coverage and timing. Stay tuned. .DAYS TWO THROUGH SEVEN...Sunday through Friday Storm chances will continue Sunday through Wednesday morning. The best chances will occur during the overnight hours. The greatest potential for severe weather appears to be Tuesday evening into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:38 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 52 min |
| Jun 14, 7:09 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 66 min |
| Jun 14, 7:49 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 41 min |
| Jun 14, 8:54 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 51 min |
| Jun 14, 9:26 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 22 min |
| Jun 14, 10:55 AM CDT | Areal Flood Warning | ICT | Butler | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.